Facebook Pixel

plan b pill

By December 2, 2009 - 10:10am
Rate This

i had unprotected sex on Nov.24,2009 but my period had ended 3 days earlier (Nov.21,2009). i took the Plan B pill on Nov.25 like around 11 p.m. A week later i get my period, what does it mean??

Add a Comment4 Comments

Ok thankyou so much for taking your time to answer my questions.
No, im not taking any birth control, but from now on i will be using condom everytime i have sex.
Thanx again (:

December 3, 2009 - 2:26pm

its like a regular period, i barely started it yesterday.
How long is it supposed to last??

December 3, 2009 - 9:40am
(reply to perla)

The bleeding you are experiencing could be a period, and could be lighter or heavier; shorter or longer than usual. It could also be breakthrough bleeding, in which case you would get another period during this cycle. This is nothing to be concerned about, just that taking Plan B (or any hormonal contraceptive) changes your menstrual cycle, so this is to be expected (as long as you do not have any problematic symptoms, such as pain or excessive bleeding--soaking through several pads or tampons every hour).

Are you currently using any other form of birth control (the pill or condom, for example)? If not, and you are interested in learning about your options and what may be best for you, let us know and we can help you with information!

December 3, 2009 - 1:18pm
HERWriter Guide

Hi Perla

Thanks so much for your question and welcome!

Firstly, it's great you took Plan B within a day of having unprotected sex - it can be taken up to 72 hours after but the sooner the better. You also had sex at a "safer" time in your monthly cycle (although no time is "safe") so that also helps.

A common side effect of Plan B is bleeding so this is what is happening with you. Many women have bleeding within a few days or a week or taking Plan B. How heavy was your bleeding? Was it like a regular period or more like spotting?

December 2, 2009 - 1:35pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.